A Southampton Town police officer revived a man who had an apparent heroin overdose at a bus stop in Riverside on Friday night, police said.
Officers responded to a 911 call about a man not breathing in the road near the bus stop about 6:15 p.m. at the County Center, 100 Center Dr., Southampton Town police said.
Southampton police and a Flanders/Northampton ambulance went to the scene, where they found a 39-year-old unconscious man turning blue and gasping for air, police said.DataNarcotic prescriptions on LIPhotosFaces of heroin addicts and their familiesMore storiesHeroin on Long Island
Officer Keith Phillips gave the man a dose of Narcan, the brand name for the heroin antidote naloxone, in his nose, police said. A short time later the man was awake and able to speak to paramedics who took him to Peconic Bay Medical Center for treatment.
Southampton police have trained and equipped 60 officers to give Narcan for heroin and opiate overdoses.